Alert archive / Idaho / Special Weather Statements in 2015

Special Weather Statement, NWS Pocatello, ID

August 29, 2015Bingham County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 29, 2015, 6:21 PM MDT for Bingham County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2015, 6:21 PM MDT (00:21 UTC)
Expired
Aug 29, 2015, 6:45 PM MDT
In force
24 min
Issued by
NWS Pocatello, ID

County Bingham County, ID

The radar

The Pocatello radar (KSFX), 24 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 0.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2015-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2015-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
3610 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WWUS85 KPIH 300021
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
621 PM MDT SAT AUG 29 2015
 
IDZ020-021-300045-
LOWER SNAKE RIVER PLAIN ID-UPPER SNAKE RIVER PLAIN ID-
621 PM MDT SAT AUG 29 2015

...WIND GUSTS UP TO 50 MPH FOR CENTRAL BINGHAM COUNTY UNTIL 645 PM
MDT...

AT 620 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORT HALL EAGLE LODGE. THIS STORM WAS MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLACKFOOT...FIRTH...MORELAND...ROCKFORD...ROSE...FORT HALL EAGLE
LODGE...GROVELAND...BASALT AND WAPELLO.

LAT...LON 4306 11245 4315 11264 4341 11247 4334 11208
TIME...MOT...LOC 0020Z 180DEG 0KT 4315 11245 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 29, 2:13 PM MDT, 4 hours 8 minutes earlier.

Area forecast discussion, Aug 29, 2:13 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
213 PM MDT SAT AUG 29 2015

.DISCUSSION...KEPT A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST THIS EVENING ALONG THE FRONTAL BAND EXTENDING FROM MONTANA
SOUTH TOWARDS BURLEY AREA. EXPECTING THIS BAND TO MOVE EAST THROUGH
THE SOUTH CENTRAL AND CARIBOU HIGHLANDS THIS EVENING. COULD SEE SOME
GUSTS TO AROUND 50 MPH FROM ISOLATED THUNDERSTORMS BEFORE THE
EVENING IS OVER. A FEW SHOWERS MAY LINGER THROUGH SUNDAY MORNING IN
THE UPPER SNAKE HIGHLANDS AND ARCO DESERT WITH THE LOW PRESSURE
TROUGH MOVING INLAND. SUNDAY IS LOOKING DRIER AND EXPECT ANY SHOWERS
TO BE MOVING EAST QUICKLY...BY AFTERNOON MAY BE JUST AN ISOLATED
STRAGGLER NEAR THE WYOMING BORDER. TEMPERATURES COOL A GOOD 10
DEGREES SUNDAY AND REMAIN COOL ON MONDAY. SOUTH-SOUTHWEST FLOW
BRINGS TEMPERATURES BACK INTO THE LOWER TO MIDDLE 80S TUESDAY AND
WEDNESDAY AHEAD OF THE NEXT TROUGH MOVING INTO IDAHO WITH A CHANCE
OF SHOWERS THURSDAY AND FRIDAY. BY THEN TEMPERATURES FALL BACK INTO
THE MIDDLE 70S TO NEAR 80. RS
&&

.AVIATION...DEEP SOUTHWEST FLOW USHERING IN SOME MID AND UPPER LEVEL
MOISTURE ACROSS THE AREA. A COLD FRONT WILL PUSH THROUGH THE AREA
LATER THIS AFTERNOON SO EXPECTING SOME WIND GUSTS AROUND 25 TO 30
KTS ACROSS THE SNAKE PLAIN. WINDS THE FRONT WILL ALSO TRIGGER SOME
SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA. WHILE CONDITIONS
ARE EXPECTED TO REMAIN VFR...SOME BRIEF LOWERED VIS IS POSSIBLE WITH
HEAVIER SHOWERS. MODELS SUGGESTING SHOWERS SHOULD TAPER OFF BY THE
EARLY MORNING HOURS.  HINSBERGER

&&

.FIRE WEATHER...SOUTHWESTERLY FLOW IS STRONG AHEAD OF A DEEP EAST
PACIFIC TROUGH. THE FLOW IS BRINGING PLENTY OF MID AND UPPER LEVEL
MOISTURE. A COLD FRONT WILL MAKE ITS WAY INTO EAST IDAHO THIS
AFTERNOON RESULTING IN GUSTY WINDS AND A FEW SHOWERS/ISOLATED
THUNDERSTORMS. SURFACE HUMIDITY WILL DROP AS LOW AS 15 TO 20 PERCENT
TODAY. WITH THE COMBINATION OF WINDS AND LOW HUMIDITY...A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 10PM TONIGHT. BREEZY AND DRY AGAIN
TOMORROW WITH A POST-FRONTAL AIRMASS IN PLACE AND PRECIP SHIFTING TO
THE EAST. A STRONG GRADIENT REMAINS OVER THE CENTRAL MOUNTAINS WITH
WIND GUSTS AROUND 25 KTS TOMORROW AFTERNOON...BUT MIN HUMIDITY
REMAINING NEAR 20 PERCENT IMPACTING DECISION NOT TO ISSUE FIRE
HEADLINES FOR TOMORROW. NEXT SYSTEM DROPS INTO SOUTHEAST IDAHO
THURSDAY AND FRIDAY.  HINSBERGER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR IDZ410-413-422-
427-475-476.

&&

In the hours before

Special weather statement, Aug 29, 4:26 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
426 PM MDT SAT AUG 29 2015

IDZ017-022-292300-
SOUTH CENTRAL HIGHLANDS ID-EASTERN MAGIC VALLEY ID-
426 PM MDT SAT AUG 29 2015

...WIND GUSTS UP TO 50 MPH FOR NORTH CENTRAL CASSIA AND SOUTH CENTRAL
MINIDOKA COUNTIES UNTIL 500 PM MDT...

AT 426 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURLEY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLEY...HEYBURN AND PAUL.

LAT...LON 4236 11394 4240 11400 4265 11381 4253 11368
TIME...MOT...LOC 2226Z 211DEG 30KT 4248 11388

TW
Special weather statement, Aug 29, 4:45 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
445 PM MDT SAT AUG 29 2015

IDZ021-292315-
LOWER SNAKE RIVER PLAIN ID-
445 PM MDT SAT AUG 29 2015

...WIND GUSTS UP TO 50 MPH FOR SOUTHWESTERN BINGHAM...NORTHWESTERN
POWER AND NORTHWESTERN BANNOCK COUNTIES UNTIL 515 PM MDT...

AT 444 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ABERDEEN...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMERICAN FALLS RESERVOIR...ABERDEEN...SPRINGFIELD...PINGREE AND
STERLING.

LAT...LON 4311 11251 4278 11301 4288 11317 4327 11275
TIME...MOT...LOC 2244Z 219DEG 45KT 4299 11289

TW
Special weather statement, Aug 29, 5:24 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
524 PM MDT SAT AUG 29 2015

IDZ017-021-300000-
LOWER SNAKE RIVER PLAIN ID-EASTERN MAGIC VALLEY ID-
524 PM MDT SAT AUG 29 2015

...WIND GUSTS UP TO 50 MPH FOR SOUTHWESTERN BINGHAM...NORTHWESTERN
POWER...SOUTHEASTERN BLAINE AND EAST CENTRAL MINIDOKA COUNTIES UNTIL
600 PM MDT...

AT 523 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHEAST OF MINIDOKA...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAR TRAP AIRPORT AND PILAR BUTTE.

LAT...LON 4298 11295 4273 11340 4280 11351 4316 11319
TIME...MOT...LOC 2323Z 214DEG 38KT 4290 11330

TW
Special weather statement, Aug 29, 5:45 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
545 PM MDT SAT AUG 29 2015

IDZ017-020-021-300030-
LOWER SNAKE RIVER PLAIN ID-UPPER SNAKE RIVER PLAIN ID-
EASTERN MAGIC VALLEY ID-
545 PM MDT SAT AUG 29 2015

...WINDS IN EXCESS OF 40 MPH FOR NORTHWESTERN BINGHAM...NORTHWESTERN
POWER...SOUTHEASTERN BLAINE AND SOUTHEASTERN BUTTE COUNTIES UNTIL 630
PM MDT...

AT 544 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES WEST NORTHWEST OF ABERDEEN...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATOMIC CITY.

LAT...LON 4292 11305 4303 11336 4354 11280 4332 11266
TIME...MOT...LOC 2344Z 214DEG 40KT 4307 11309

GK
Special weather statement, Aug 29, 5:48 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
548 PM MDT SAT AUG 29 2015

IDZ020-021-300030-
LOWER SNAKE RIVER PLAIN ID-UPPER SNAKE RIVER PLAIN ID-
548 PM MDT SAT AUG 29 2015

...WIND GUSTS UP TO 50 MPH FOR JEFFERSON...SOUTHWESTERN MADISON...
NORTHWESTERN BINGHAM...EAST CENTRAL BUTTE AND NORTHWESTERN BONNEVILLE
COUNTIES UNTIL 630 PM MDT...

AT 545 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TABER. THIS STORM HAS JUST COLLASPED AND SENT OUT A LINE OF
STRONG WIND WITH GUSTS UP TO 50 MPH MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
IDAHO FALLS...RIGBY...LORENZO...TERRETON...UCON...MENAN...ROBERTS...
LEWISVILLE...MUD LAKE...HAMER...SOUTHEAST INL...MONTEVIEW...ARCHER...
ROSE...CENTRAL INL...KETTLE BUTTE...SAGE JUNCTION...OSGOOD...THORNTON
AND EAST BUTTE.

LAT...LON 4323 11233 4354 11296 4405 11258 4376 11167
TIME...MOT...LOC 2345Z 180DEG 0KT 4332 11251

TW
Special weather statement, Aug 29, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
621 PM MDT SAT AUG 29 2015

IDZ020-021-300045-
LOWER SNAKE RIVER PLAIN ID-UPPER SNAKE RIVER PLAIN ID-
621 PM MDT SAT AUG 29 2015

...WIND GUSTS UP TO 50 MPH FOR CENTRAL BINGHAM COUNTY UNTIL 645 PM
MDT...

AT 620 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORT HALL EAGLE LODGE. THIS STORM WAS MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLACKFOOT...FIRTH...MORELAND...ROCKFORD...ROSE...FORT HALL EAGLE
LODGE...GROVELAND...BASALT AND WAPELLO.

LAT...LON 4306 11245 4315 11264 4341 11247 4334 11208
TIME...MOT...LOC 0020Z 180DEG 0KT 4315 11245

TW

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 6:30 PM MDTSpecial Weather StatementPIHBingham45 min
Aug 29, 6:43 PM MDTSpecial Weather StatementPIHPower47 min
Aug 29, 6:45 PM MDTSpecial Weather StatementPIHBonneville30 min
Aug 29, 7:11 PM MDTSevere Thunderstorm WarningPIHBingham, Cassia, Power28 min
Aug 29, 7:16 PM MDTSpecial Weather StatementPIHPower29 min
Aug 29, 8:37 PM MDTSpecial Weather StatementPIHCassia23 min
Aug 29, 9:08 PM MDTSpecial Weather StatementPIHPower37 min
Aug 29, 9:09 PM MDTSpecial Weather StatementPIHBingham, Clark, Fremont, Jefferson, Madison66 min
Aug 29, 9:12 PM MDTSpecial Weather StatementPIHPower33 min
Aug 29, 9:33 PM MDTSpecial Weather StatementPIHPower27 min
Aug 29, 9:49 PM MDTSpecial Weather StatementPIHBannock26 min
Aug 29, 10:16 PM MDTSpecial Weather StatementPIHBannock, Bonneville44 min
Aug 29, 10:28 PM MDTSpecial Weather StatementPIHBingham32 min
Aug 29, 10:44 PM MDTSpecial Weather StatementPIHJefferson46 min
Aug 29, 10:58 PM MDTSpecial Weather StatementPIHBonneville, Fremont, Madison, Teton62 min
Aug 29, 11:23 PM MDTSpecial Weather StatementPIHClark37 min

Nearby

Special Weather Statements in Idaho, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.